FDA Warns of Supplement Containing SteroidBy: Sean Patterson - December 26, 2013
The U.S. Food and Drug Administration (FDA) this week warned consumers against a dietary supplement named Mass Destruction. The bodybuilding supplement has been found to contain a synthetic anabolic steroid.
The FDA warning came on the heels of a death that is being blamed on the product. According to the North Carolina Department of Health and Human Services, a 28-year-old man was seriously injured by Mass Destruction. After using the supplement for what the FDA calls “several weeks” the man required a liver transplant due to liver failure.
According to the FDA, liver injury is a known possible side-effect of steroid use. Other side effects of steroid abuse include testicle shrinkage, infertility, breast enlargement, and increased risks for heart attack and stroke.
The FDA is advising anyone using Mass Destruction to stop doing so immediately. In addition, anyone believing they are experiencing side effects from the supplement is advised to see a doctor. Possible side effects include fatigue, abdominal pain, back pain, discolored urine, and unexplained health changes.
Though Mass Destruction is marketed by the Blunt Force Nutrition company, the manufacturer of the supplement has not yet been identified by the FDA. The agency is also continuing to analyze the supplement to determine its ingredients.
“Products marketed as supplements that contain anabolic steroids pose a real danger to consumers,” said Howard Sklamberg, director of the Office of Compliance at the FDA. “The FDA is committed to ensuring that products marketed as dietary supplements and vitamins do not pose harm to consumers.”